Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 52, NWS Lubbock, TX

June 10, 2011Lynn County, Terry County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2011, 4:08 PM CDT for Lynn County, Terry County, Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 4:08 PM CDT (21:08 UTC)
Expired
Jun 10, 2011, 5:15 PM CDT
In force
67 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Lynn County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 4:40 PM CDTTSTM WND GST 612 S Brownfield, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-670 J/kg
Mixed-layer LCL
2445 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WUUS54 KLUB 102108
SVRLUB
TXC305-445-102215-
/O.NEW.KLUB.SV.W.0052.110610T2108Z-110610T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
408 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LYNN COUNTY IN NORTHWEST TEXAS.
  EASTERN TERRY COUNTY IN NORTHWEST TEXAS.

* UNTIL 515 PM CDT

* AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10      
  MILES SOUTHWEST OF UNION...OR 15 MILES EAST OF SEAGRAVES...AND     
  MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE UNION...        
  BROWNFIELD...NEW MOORE AND WELLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3296 10251 3338 10222 3339 10185 3297 10184
      3295 10188
TIME...MOT...LOC 2108Z 226DEG 12KT 3292 10230

$$

AP/GS
3 follow-up statements
803 
WWUS54 KLUB 102134
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
434 PM CDT FRI JUN 10 2011

TXC305-445-102215-
/O.CON.KLUB.SV.W.0052.000000T0000Z-110610T2215Z/
LYNN TX-TERRY TX-
434 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN TERRY
AND WESTERN LYNN COUNTIES UNTIL 515 PM CDT...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR UNION...OR 10 MILES SOUTHEAST OF
BROWNFIELD...MOVING NORTHEAST AT 30 MPH.

LAT...LON 3296 10231 3312 10239 3338 10222 3339 10185
      3297 10184 3295 10188
TIME...MOT...LOC 2134Z 224DEG 28KT 3308 10215

$$

AP/GS
296 
WWUS54 KLUB 102146
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
446 PM CDT FRI JUN 10 2011

TXC305-445-102215-
/O.CON.KLUB.SV.W.0052.000000T0000Z-110610T2215Z/
LYNN TX-TERRY TX-
446 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN TERRY
AND WESTERN LYNN COUNTIES UNTIL 515 PM CDT...

AT 440 PM CDT...THE WEST TEXAS MESONET STATION NEAR BROWNFIELD 
REPORTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS TO 61 MPH.  THIS 
STORM STRETCHED FROM NEAR BROWNFIELD TO NEW MOORE...MOVING NORTHEAST 
AT 30 MPH. THIS STORM COULD ALSO PRODUCE HAIL TO 1 INCH IN DIAMETER.

LAT...LON 3296 10231 3312 10239 3338 10222 3339 10185
      3297 10184 3295 10188
TIME...MOT...LOC 2145Z 224DEG 28KT 3314 10208

$$
789 
WWUS54 KLUB 102200
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
500 PM CDT FRI JUN 10 2011

TXC305-445-102215-
/O.CON.KLUB.SV.W.0052.000000T0000Z-110610T2215Z/
LYNN TX-TERRY TX-
500 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TERRY AND WESTERN LYNN COUNTIES UNTIL 515 PM CDT...

AT 440 PM CDT...THE WEST TEXAS MESONET STATION NEAR BROWNFIELD 
REPORTED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS TO 61 MPH.  
THIS STORM WAS LOCATED 12 MILES NORTH OF NEW MOORE...OR 13 MILES 
WEST OF TAHOKA...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE 
CAPABLE OF PRODUCING WINDS IN EXCESS OF 70 MPH. LOCATIONS THAT WILL 
BE AFFECTED INCLUDE NEW HOME AND MEADOW.

LAT...LON 3309 10185 3305 10196 3322 10232 3338 10222
      3339 10185
TIME...MOT...LOC 2158Z 224DEG 28KT 3321 10200

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:54 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 10, 3:54 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
354 PM CDT FRI JUN 10 2011

.SHORT TERM...
A SURFACE COLD FRONT HAS PUSHED FROM ABOUT DENVER CITY TO IDALOU
TO PADUCAH AND REST OF THE FORECAST IS STILL ON TRACK FOR EXPECTED
EVENING CONVECTION. MOST MODELS CONTINUE TO CONVECT AROUND 21 TO
22Z ON THE CAPROCK AND SHIFT CONVECTION OFF THE CAPROCK THIS
EVENING. CONVERGENCE IS MAXIMIZED ALONG THIS BOUNDARY ACROSS THE
SOUTHERN AREAS AND OVER THE ROLLING PLAINS. SURFACE INSTABILITY
HAS BEEN INCREASING TO BETWEEN 1000 AND 1500 J/KG ACROSS SOUTHERN
AREAS AND OVER THE ROLLING PLAINS WITH THE CAP ERODING FROM THE
WEST. A FEW MID LEVEL RETURNS HAVE BEEN NOTED ACROSS THE PANHANDLE
AND SOUTHWESTERN SOUTH PLAINS THUS FAR. WILL EXPECT THIS TREND TO
CONTINUE FOR THE NEXT SEVERAL HOURS AS THE UPPER LEVEL WAVE DRAWS
CLOSER.

PROSPECTS FOR CONVECTION ON SATURDAY AFTERNOON LOOK TO BE
DECREASED. A MUCH LESS DEFINED UPPER LEVEL WAVE WILL TAKE A
SIMILAR TRACK TODAYS WAVE BUT LIFT WILL BE STRONGER OVER THE
PANHANDLE AND WESTERN OKLAHOMA. SURFACE DEW POINTS WILL BE IN THE
50S OVER A MORE WIDESPREAD AREA BUT VERY WARM TEMPERATURES WILL
AGAIN LEAD TO HIGH LCLS. WILL LIMIT SLIGHT CHANCES OF CONVECTION
OVER THE EXTREME SOUTHERN AND SOUTHEASTERN TEXAS PANHANDLE. JDV

&&

.LONG TERM...
AS MENTIONED ABOVE...CHANCES FOR PRECIP OVER THE REGION FOR
SATURDAY NIGHT LOOK TO BE FAIRLY SLIM AS BETTER LIFT CONTINUES TO
PUSH NORTHEAST AWAY FROM THE REGION AND HAVE REMOVED POPS AS A
RESULT. STILL APPEARS THAT A RETURN TO HOT AND DRY CONDITIONS WILL
THEN ENSUE FOR MUCH OF NEXT WEEK. ONLY HOPE FOR A CHANGE IN THE
PATTER WILL BE BY WEDNESDAY AS THE ECMWF AND CMC BOTH CONTINUE TO
BRING A FRONT INTO THE REGION...WHILE THE 12Z GFS HAS BACKED OFF
AND HOLDS THE FRONT ACROSS THE NORTHERN PANHANDLES. ALSO HOPE THAT
THE ECMWF AND CMC CONTINUE THE TREND OF TRYING TO BUILD THE RIDGE
OVER THE WESTERN CONUS WHICH MAY FINALLY BRING US SOME NORTHWEST
FLOW. GOOD NEWS IS THAT HEIGHTS WILL DECREASE SOME TOWARDS THE END
OF NEXT WEEK WHICH SHOULD HELP TO COOL TEMPS SOMEWHAT...BUT WILL
HAVE TO WAIT AND SEE HOW THE MODELS EVOLVE SINCE THE SEEMINGLY
EVER-PRESENT RIDGE AXIS NEARBY MAY NOT SHIFT FAR ENOUGH WEST TO
REDUCE TEMPS BY MUCH.

JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  93  62  97  65 /  10  20  20  10  10
TULIA         63  97  65 100  68 /  40  20  20  10  10
PLAINVIEW     62  95  67  98  68 /  40  20  20  10  10
LEVELLAND     64  98  68 100  69 /  20  20  20  10  10
LUBBOCK       65  99  70 101  70 /  30  20  20  10  10
DENVER CITY   63 100  68 102  69 /  10  20  20  10  10
BROWNFIELD    63  98  68 100  69 /  10  20  20  10  10
CHILDRESS     70  97  73 103  73 /  60  20  20  10  10
SPUR          67  98  71 102  72 /  50  20  20  10  10
ASPERMONT     72  98  74 103  74 /  50  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/14
Hazardous weather outlook, Jun 10, 11:11 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1111 AM CDT FRI JUN 10 2011

TXZ021>044-111615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1111 AM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

THE COMBINATION OF A COLD FRONT AND DRYLINE WILL BRING A CHANCE OF
THUNDERSTORMS TO MUCH OF THE REGION LATE THIS AFTERNOON AND
EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST
OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL
AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON
AND EVENING...PARTICULARLY ACROSS THE EXTREME SOUTHEASTERN TEXAS
PANHANDLE AND NORTHERN ROLLING PLAINS. OTHERWISE...THE PROBABILITY
OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 10, 4:04 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
404 PM CDT FRI JUN 10 2011

TXZ040-041-102130-
LYNN-TERRY-
404 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR TERRY  AND LYNN COUNTIES...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 20 MILES SOUTH OF BROWNFIELD...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

AP/GS

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:41 PM CDTSevere Thunderstorm WarningLUBCrosby, Hale, Lubbock49 min
Jun 10, 4:54 PM CDTSevere Thunderstorm WarningLUBGarza, Lynn66 min
Jun 10, 5:05 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock40 min
Jun 10, 5:11 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry49 min
Jun 10, 5:34 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Hockley, Lamb, Lubbock41 min
Jun 10, 5:43 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens32 min
Jun 10, 6:14 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, King52 min
Jun 10, 6:33 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.